Alert archive / Montana / Special Weather Statements in 2011
Special Weather Statement, NWS Great Falls, MT
NWS Great Falls, MT issued this special weather statement at Aug 29, 2011, 5:21 PM MDT for Fergus County, Montana. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2011, 5:21 PM MDT (23:21 UTC)
- Expired
- Aug 29, 2011, 6:15 PM MDT
- In force
- 54 min
- Issued by
- NWS Great Falls, MT
County Fergus County, MT
The radar
The Great Falls radar (KTFX), 138 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 11.4 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3295 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
146
WWUS85 KTFX 292321
SPSTFX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
521 PM MDT MON AUG 29 2011
MTZ050-051-300015-
FERGUS MT-JUDITH BASIN MT-
521 PM MDT MON AUG 29 2011
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JUDITH BASIN AND WESTERN
FERGUS COUNTIES UNTIL 615 PM MDT...
AT 516 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DENTON TO 12 MILES
SOUTHWEST OF HOBSON...AND MOVING EAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. BRIEF HEAVY
RAIN OF UP TO A QUARTER OF AN INCH IN A HALF HOUR IS ALSO POSSIBLE
WITH THE STORMS.
* LOCATIONS IMPACTED INCLUDE...
DENTON...
MOCCASIN...
HOBSON...
BUFFALO...
DANVERS...
MOORE...
LEWISTOWN...
LAT...LON 4765 10957 4766 10894 4676 10912 4676 11014
4742 11008
TIME...MOT...LOC 2318Z 270DEG 18KT 4736 11000 4685 11000
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at Aug 29, 4:36 PM MDT, 45 minutes earlier.
Area forecast discussion, Aug 29, 4:36 PM MDT, 45 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE GREAT FALLS MT 436 PM MDT MON AUG 29 2011 .DISCUSSION... TONIGHT THROUGH WEDNESDAY...THE AIRMASS WILL REMAIN UNSTABLE INTO THE EVENING AND SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE EASTERN ZONES. ALOFT...THE UPPER LEVEL HIGH PRESSURE RIDGE WILL BE WEAKENING TONIGHT AS A DEEP LOW PRESSURE TROF MOVES OVER THE WEST COAST. WEAK INSTABILITY WILL DEVELOP OVER THE ZONES TUESDAY AFTERNOON AND ISOLATED THUNDERSTORMS WILL AGAIN BE POSSIBLE. THE AIRMASS WILL BE QUITE DRY...ESPECIALLY OVER THE CENTRAL AND SOUTHWEST ZONES...AND STEADY WEST FLOW WILL KEEP LOW LEVELS DRY AND FURTHER INHIBIT CONVECTION. THE TROF ALOFT WILL BE MOVING INTO THE PACIFIC NORTHWEST BY WEDNESDAY WITH AN ASSOCIATED COLD FRONT MOVING THROUGH THE ZONES. THE AIRMASS WILL BECOME QUITE MOIST...AND MUCH COOLER...BEHIND THE FRONT. TEMPS ARE EXPECTED TO DROP WELL BELOW NORMALS ACROSS THE NORTH AND CENTRAL ZONES. TEMPERATURES ACROSS THE SOUTHWEST ZONES WILL REMAIN NEAR OR ABOVE NORMAL. ZELZER WEDNESDAY NIGHT THROUGH MONDAY...MODELS CONTINUE TO FORECAST A FAIRLY VIGOROUS UPPER LEVEL TROUGH TO DIG SE ACROSS THE NORTHERN ROCKIES AND MT WEDNESDAY NIGHT AND THURSDAY...FOLLOWED BY A PERIOD OF NW FLOW ALOFT THROUGH SATURDAY BEFORE UPPER LEVEL RIDGING REBUILDS OVER THE REGION LATE THIS WEEKEND INTO EARLY NEXT WEEK. MOISTURE AND LIFT ASSOCIATED WITH THE TROUGH AND ALSO ALONG AND BEHIND A COLD FRONT SAGGING SOUTH THROUGH THE REGION WILL LIKELY PRODUCE WIDESPREAD SHOWERS...INITIALLY ACROSS NORTH CENTRAL MT WEDNESDAY NIGHT...WITH THE FOCUS SHIFTING SOUTHWARD ON THURSDAY. TEMPERATURES COOL SIGNIFICANTLY WEDNESDAY NIGHT AND THURSDAY AND COULD EVEN SEE SOME SNOW (ABOUT 1 TO 2 INCHES)...ABOVE 7500 FEET IN GLACIER PARK DURING THAT PERIOD. COOLEST MAXIMUM TEMPERATURES WILL OCCUR ON THURSDAY WITH TEMPERATURES REMAINING NEAR TO SLIGHTLY BELOW AVERAGE THROUGH SATURDAY BEFORE WARMER TEMPERATURES RETURN TO THE REGION FOR SUNDAY AND MONDAY. HOENISCH/BRUSDA && .AVIATION... UPDATED 1750Z. SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT THE REGION THROUGH 04Z TUESDAY. SOME STORMS WILL PRODUCE BRIEF HEAVY RAINFALL...GUSTY WINDS AND LOCAL MVFR CONDITIONS. OTHERWISE...GENERALLY VFR CONDITIONS WILL PREVAIL. THE EXCEPTION TO THE VFR WILL BE OVER THE WESTERN MOUNTAINS WHERE AREAS OF SMOKE WILL LIMIT VISIBILITIES THROUGH MOUNTAIN PASSES AND OF RIDGETOPS. ADDITIONALLY...CONDITIONS COULD FALL TO NEAR/BELOW MVFR IN AREAS OF SMOKE. BRUSDA && .FIRE WEATHER... THE AIRMASS WILL STABILIZE THIS EVENING AS A WEAK UPPER LEVEL DISTURBANCE MOVES EAST. INCREASING SOUTHWEST FLOW ALOFT TUESDAY WILL RESULT IN STRONGER WESTERLY WINDS ALONG THE EAST SLOPES OF THE ROCKY MOUNTAINS. LOW MINIMUM RELATIVE HUMIDITIES IN COMBINATION WITH THE GUSTY WINDS COULD CREATE CRITICAL FIRE WEATHER CONDITIONS DURING THE AFTERNOON AND EVENING. THE APPROACH OF A PACIFIC WEATHER SYSTEM ON WEDNESDAY WILL RESULT IN COOLER TEMPERATURES...HIGHER HUMIDITIES...AND AN INCREASING CHANCE FOR SHOWERS. THERE WILL ALSO BE A SMALL THREAT OF THUNDERSTORMS WITH THE SHOWERS. && .PRELIMINARY POINT TEMPS/POPS... GTF 56 87 51 62 / 10 20 20 60 CTB 53 82 46 55 / 10 10 20 80 HLN 55 87 53 71 / 20 20 20 50 BZN 49 87 46 81 / 20 20 20 40 WEY 38 75 37 74 / 20 20 10 30 DLN 49 82 47 78 / 20 10 20 40 HVR 54 89 51 69 / 20 10 20 60 LWT 52 84 52 69 / 30 20 30 40 && .TFX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING CASCADE...CENTRAL AND SOUTHERN LEWIS AND CLARK... CHOUTEAU...EASTERN GLACIER...EASTERN PONDERA...EASTERN TETON... FERGUS...JUDITH BASIN...LIBERTY...MEAGHER...NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY MOUNTAIN FRONT...TOOLE. RED FLAG WARNING FROM 3 PM TUESDAY TO MIDNIGHT MDT TUESDAY NIGHT BEAVERHEAD...JEFFERSON...MADISON. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Aug 29, 3:55 PM MDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 355 PM MDT MON AUG 29 2011 MTZ011-013-014-047-053-055-302200- HILL-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-BLAINE- BROADWATER-GALLATIN- 355 PM MDT MON AUG 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ009-302200- NORTHERN ROCKY MOUNTAIN FRONT- 355 PM MDT MON AUG 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A FIRE WEATHER WATCH FOR TUESDAY AFTERNOON AND EVENING. SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE ABOVE 7500 FEET FROM WEDNESDAY AFTERNOON INTO THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ010-012-044>046-048>051-054-302200- EASTERN GLACIER-CASCADE-TOOLE-LIBERTY-EASTERN PONDERA- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- MEAGHER- 355 PM MDT MON AUG 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A FIRE WEATHER WATCH FOR TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ008-015-052-302200- BEAVERHEAD-MADISON-JEFFERSON- 355 PM MDT MON AUG 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A RED FLAG WARNING FOR LATE TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 29, 2:39 PM MDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 239 PM MDT MON AUG 29 2011 MTZ014-053-054-292130- BROADWATER MT-CENTRAL AND SOUTHERN LEWIS AND CLARK MT-MEAGHER MT- 239 PM MDT MON AUG 29 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN LEWIS AND CLARK...CENTRAL MEAGHER AND NORTHERN BROADWATER COUNTIES UNTIL 330 PM MDT... AT 237 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 18 MILES NORTH OF TOWNSEND...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH BRIEF HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WHITE SULPHUR SPRINGS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4679 11096 4654 11089 4647 11161 4665 11166 TIME...MOT...LOC 2039Z 258DEG 23KT 4658 11151
Special weather statement, Aug 29, 3:25 PM MDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
325 PM MDT MON AUG 29 2011
MTZ053-055-292230-
BROADWATER MT-GALLATIN MT-
325 PM MDT MON AUG 29 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GALLATIN AND SOUTHERN
BROADWATER COUNTIES UNTIL 430 PM MDT...
AT 322 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTH OF THREE FORKS...OR 20 MILES SOUTH
OF TOWNSEND...MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
MAUDLOW...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4592 11160 4609 11167 4623 11107 4619 11105
4619 11095 4589 11082
TIME...MOT...LOC 2125Z 254DEG 23KT 4603 11150
MPJSpecial weather statement, Aug 29, 5:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
521 PM MDT MON AUG 29 2011
MTZ050-051-300015-
FERGUS MT-JUDITH BASIN MT-
521 PM MDT MON AUG 29 2011
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JUDITH BASIN AND WESTERN
FERGUS COUNTIES UNTIL 615 PM MDT...
AT 516 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DENTON TO 12 MILES
SOUTHWEST OF HOBSON...AND MOVING EAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. BRIEF HEAVY
RAIN OF UP TO A QUARTER OF AN INCH IN A HALF HOUR IS ALSO POSSIBLE
WITH THE STORMS.
* LOCATIONS IMPACTED INCLUDE...
DENTON...
MOCCASIN...
HOBSON...
BUFFALO...
DANVERS...
MOORE...
LEWISTOWN...
LAT...LON 4765 10957 4766 10894 4676 10912 4676 11014
4742 11008
TIME...MOT...LOC 2318Z 270DEG 18KT 4736 11000 4685 11000The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 2:39 PM MDT | Special Weather Statement | TFX | Meagher | 51 min |
| Aug 29, 2:48 PM MDT | Fire Weather Watch | TFX | Cascade, Fergus, Glacier, Judith Basin, Lewis and Clark, Liberty and 4 more | 13 hr |
| Aug 29, 3:25 PM MDT | Special Weather Statement | TFX | Broadwater | 65 min |
Nearby
Special Weather Statements in Montana, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.